Archiv der Mathematik

, Volume 112, Issue 3, pp 313–327 | Cite as

Quasi-linear Schrödinger–Poisson system under an exponential critical nonlinearity: existence and asymptotic behaviour of solutions

  • Giovany M. Figueiredo
  • Gaetano SicilianoEmail author


In this paper we consider the following quasilinear Schrödinger–Poisson system in a bounded domain in \({\mathbb {R}}^{2}\):
$$\begin{aligned} \left\{ \begin{array}[c]{ll} - \Delta u +\phi u = f(u) &{}\ \text{ in } \Omega , \\ -\Delta \phi - \varepsilon ^{4}\Delta _4 \phi = u^{2} &{} \ \text{ in } \Omega ,\\ u=\phi =0 &{} \ \text{ on } \partial \Omega \end{array} \right. \end{aligned}$$
depending on the parameter \(\varepsilon >0\). The nonlinearity f is assumed to have critical exponential growth. We first prove existence of nontrivial solutions \((u_{\varepsilon }, \phi _{\varepsilon })\) and then we show that as \(\varepsilon \rightarrow 0^{+}\), these solutions converge to a nontrivial solution of the associated Schrödinger–Poisson system, that is, by making \(\varepsilon =0\) in the system above.


Variational methods Nonlocal problems Schrödinger–Poisson equation Exponential critical growth 

Mathematics Subject Classification

35Q60 35J10 35J50 35J92 35J61 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.



  1. 1.
    Akhmediev, N., Ankiewicz, A., Soto-Crespo, J.M.: Does the nonlinear Schrödinger equation correctly describe beam equation? Opt. Lett. 18, 411–413 (1993)CrossRefGoogle Scholar
  2. 2.
    Ambrosetti, A., Rabinowitz, P.H.: Dual variational methods in critical point theory and apllications. J. Funct. Anal. 14, 349–381 (1973)CrossRefzbMATHGoogle Scholar
  3. 3.
    Benci, V., Fortunato, D.: An eigenvalue problem for the Schrödinger–Maxwell equations. Topol. Methods Nonlinear Anal. 11, 283–293 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Benmilh, K., Kavian, O.: Existence and asymptotic behaviour of standing waves for quasilinear Schrödinger–Poisson systems in \({\mathbb{R}}^{3}\). Ann. I. H. Poincaré AN 25, 449–470 (2008)CrossRefGoogle Scholar
  5. 5.
    Ding, L., Li, L., Meng, Y.-J., Zhuang, C.-L.: Existence and asymptotic behaviour of ground state solution for quasi-linear Schrödinger–Poisson systems in \({\mathbb{R}}^{3}\). Topol. Methods Nonlinear Anal. 47, 241–264 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Figueiredo, G.M., Siciliano, G.: Existence and asymptotic behaviour of solutions for a quasi-linear Schrödinger–Poisson system under a critical nonlinearity. arXiv:1707.05353
  7. 7.
    Illner, R., Kavian, O., Lange, H.: Stationary solutions of quasi-linear Schrödinger–Poisson system. J. Differ. Equ. 145, 1–16 (1998)CrossRefzbMATHGoogle Scholar
  8. 8.
    Illner, R., Lange, H., Toomire, B., Zweifel, P.: On quasi-linear Schrödinger–Poisson systems. Math. Methods Appl. Sci. 20, 1223–1238 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Kavian, O.: Introduction à la théorie des points critiques. Springer, Berlin (1991)zbMATHGoogle Scholar
  10. 10.
    Li, B., Yang, H.: The modified quantum Wigner system in weighted \(L^{2}\)-space. Bull. Aust. Math. Soc. 95, 73–83 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Moser, J.: A sharp form of an inequality by N. Trudinger. Indiana Univ. Math. J. 20, 1077–1092 (1971)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Departamento de MatemáticaUniversidade de Brasília-UNBBrasíliaBrazil
  2. 2.Departamento de MatemáticaUniversidade de São PauloSão PauloBrazil

Personalised recommendations